Ask Your Health Question and Get an Answer ASAP
Associated acid reflux?
Associated white patches on tongue?
Any other medical history?
Are you taking any medications?
No apparent acid reflux. No white patches on tongue, although the tongue surface is whiter than normal, especially where the jagged edges are. No nausea, no sore throat. No apparent mouth sores. I just hurt my back lifting a heavy object a couple days ago, but there shouldn't be any association, and I am not taking any medication. So I lie down a lot to help it heal.
I recently been chewing xylitol gum, a sugarless gum for my teeth health.
Hello,Thanks for providing more information.
Sometimes people can have what is called a geographic tongue and those findings can actually be normal for them (it's a variant of normal).
The other thing that it may be an oral yeast infection as you have whitish content on tongue.
Other caused may include Vitamin B12 deficiency,vitamin B3 deficiency,herpes viral infection(as you have tingling sensation).
So firstly you should start multivitamin containing B complex.
Also do antiseptic gargles.
Avoid spicy,fried foods,carbonated beverages.
Take metamucil and OTC Simethicone to relieve flatulence(gas).
Take fibre rich diet.
Take OTC Prilosec.
And make an appointment with your doctor if your symptoms'll persist for more than 1 week.
Regarding your bakc pain,you can take OTC Motrin 200 mg every 4-6 hours.
Also do gentle massage with muscle relaxant ointment and apply warm compresses on affected area.
A X-ray/MRI of lumbosacral spine can be advised if pain persists.
I hope this helps.
Please rate me highly (Star 5 Great Service), if you are satisfied with our conversation.
If you have any further query then feel free to ask.
Bonus and positive feedback are highly appreciated.
Thank you for your advice. I have just taken a vitamin B complex and see how it goes. I'll also do some antiseptic gargle.
Is there any chance that the xylitol gum I have start chewing be the cause? xylitol is a 5 carbon sugar polyol, which normal mouth germs cannot digest. Would it have changed my mouth chemistry to favor, say, jeast growth?
Thanks for the follow-up.
I think you should avoid Xylitol gum as your symptoms starts after taking it.
And Xylitol can result in gastrointestinal side effects like flatulence,bloating.
If your symptoms'll persist even after self care measures then you need to be seen by your regular doctor/Dentist for further evaluation and management.